MAUDE Adverse Event Report: CORDIS CORPORATION SV018; WIRE, GUIDE, CATHETER

CORDIS CORPORATION SV018; WIRE, GUIDE, CATHETER
Catalog Number 503558X
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when removing that.018 sv short 300cm wire during an angio case, the tip separated from the rest of wire.It stayed attached to the base of wire by a very thin strand.The team was able to remove the entire wire without losing the tip that separated.The facility had two more boxes of five with the same lot number that they (the facility) pulled from the shelf.There was no damage to the packaging of the device.There were no anomalies noted prior to removing the device from the packaging.There was no difficulty removing the product from the hoop.The device was stored according to the instructions for use (ifu).The device was prepped per the ifu.There were no kinks or other damages noted prior to inserting the product into the patient.Excess force was not applied during insertion.The lesion was in the popliteal artery.The femoral artery was used for access.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35267669 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d9, g3, g6, h11 as reported, when removing an.018¿ sv short 300cm wire during an angiography case, the tip separated from the rest of wire.It stayed attached to the base of wire by a very thin strand.The team was able to remove the entire wire without losing the tip that separated.The facility had two more boxes of five with the same lot number that the facility pulled from the shelf.There was no damage to the packaging of the device.There were no anomalies noted prior to removing the device from the packaging.There was no difficulty removing the product from the hoop.The device was stored according to the instructions for use (ifu).The device was prepped per the ifu.There were no kinks or other damages noted prior to inserting the product into the patient.Excess force was not applied during insertion.The lesion was in the popliteal artery.The femoral artery was used for access.The devices will be returned for evaluation.Nine devices were returned for evaluation: eight of them were sterile pgw.018 sv short 300cm st products in two boxes.The ninth device was a non-sterile unit, which was directly related to the reported separation.All the products have the same lot number.During visual inspection, it was noted that the 8 guide wires inside sterile pouches remained unopened, and each guide wire was protected by the usual polyamide tubing.However, the reported separation of the distal tip affecting the non-sterile unit was observed.A magnified inspection was executed on the body of the 8 sterile guide wires.During this analysis, no damage was observed related to the reported event.On the other hand, the unit related to the reported event was sem analyzed and elongations patterns were present on the separation borders.These elongations patterns were considered to be related to a possible excessive tensile strength exposure.Additionally, during the high magnification analysis with the vision system, a kinked/bent condition was observed near one of the separation borders and was considered to be related to a tensile exposure that promoted the material¿s plastic deformation.An additional analysis using instron equipment was performed to evaluate the maximum tensile force resistance.During this evaluation the material mechanical properties resulted in a complete elongation and no separation was achieved.This confirmed that the separation of the distal tip could not be related to a lack of tensile resistance because the separation could not be achieved after the equipment reached its maximum elongation.The reported ¿distal tip ¿ fractured¿ was confirmed for the non-sterile device.No damages were noted to the 8 sterile devices.The elongations and plastic deformations noted during microscopic analysis of the non-sterile device are commonly associated with fractures and separations caused by material tensile overload.Additional testing confirmed the separation could not be related to a lack of tensile strength.Therefore, it is assumed the wire was induced to a tensile force that exceeded its material yield strength prior to the fracture/separation.The exact cause of these findings cannot be conclusively determined during the analysis however, handling factors and/or patient vessel characteristics may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿cordis guidewires are intended for use in angiographic procedures to introduce and position catheters and interventional devices within the peripheral vasculature.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SV018
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key19215562
Report Number1016427-2024-00006
Device Sequence Number20893396
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public(01)10705032056069(17)250331(10)35267669
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2025
Device Catalogue Number503558X
Device Lot Number35267669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale